Lightning, James City
- When
- June 13, 2:00 PM EST
- Where
- James City County, 1.1 mi E of Toano
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 37.380, -76.800
Residence was struck by lightning on Vincent Drive.
Isolated thunderstorm in advance of a cold front produced lightning damage across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated thunderstorm in advance of a cold front produced lightning damage across portions of southeast Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 13, 1:14 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 214 PM EDT FRI JUN 13 2014 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE MID ATLANTIC TODAY AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL CROSS THE AREA TONIGHT...FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WX PATTERN OF CYCLONIC FLOW ALOFT AND DEEP MOISTURE REMAINS IN PLACE TDA...LEADING TO SHRAS/TSTMS LIKELY AND A CONTINUED CHANCE FOR HEAVY RAIN. MOST AREAS WILL REMAIN DRY THIS MORNG WITH WEAK FORCING FOR ASCENT DESPITE FAVORABLE MOISTURE PROFILES. CHANCE FOR RAIN WILL INCREASE THRU THE DAY (ESPECIALLY AFTER 18Z) AS LO- LEVEL CONVERGENCE INCREASES AND ATM DESTABILIZES. NOT EXPECTING MUCH IN THE WAY OF SVR WX HOWEVER CANNOT RULE OUT A FEW STRONGER STORMS WITH DAMAGING WINDS DUE TO FAVORABLE MOISTURE...LO- LEVEL LAPSE RATES AND DCAPE. ANY STORMS MAY ALSO LEAD TO LOCALIZED FLOODING AS PWATS EXCEED 1.5 IN. WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO. OTWS...MSTLY CLOUDY THRU THE DAY WITH TEMPS REACHING THE MID 80S IN MOST SPOTS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AFOREMENTIONED COLD FRNT WILL DROP THRU THE AREA TNGT WITH RAIN ENDING FM W TO E. ASSOCIATED UPR-LEVEL TROF WILL ALSO PUSH THRU...WITH DECREASING CLOUDS EXPECTED LATE. TEMPS WILL FALL INTO THE MID TO UPR 60S. WITH THE FRNT STALLED OVR THE ERN CAROLINAS SAT...WILL INCLUDE A SLGT CHANCE FOR RAIN OVR NE NC SAT...WITH REMAINDER OF THE AREA EXPECTED TO BE DRY AS SFC HI PRES BLDS IN FM THE W AND UPR-LEVEL HEIGHTS RISE. TEMPS TOP OUT IN THE LO TO MID 80S. THE HI BECOMES CENTERED OVR THE MID ATLANTIC SUN...WITH A MSTLY SUNNY SKY...LGT WINDS AND HI TEMPS AGAIN IN THE LO TO MID 80S. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THE ECMWF AND GFS BOTH SHOW SOME CONSISTENCY THROUGH THE DAY 5-6 TIME FRAME...IN DEVELOPING A STRONG RIDGE OVER THE SERN US...WHICH WILL PRODUCE A TYPICAL SUMMER TIME PATTERN OVER THE MID ATLANTIC STATES. HOWEVER...THEY BEGIN TO DIVERGE HEADING INTO DAY 6 -7 WITH THE BREAK DOWN OF THE RIDGE. AT THIS RANGE...DO NOT HAVE CONFIDENCE IN EITHER LONGER RANGE SOLUTION AS THE RIDGING OVER THE SERN US TENDS TO LAST LONGER THAN THE MODELS INDICATE SO HAVE LEANED SLOWER ON THE BREAKING DOWN OF THE RIDGE AND HAVE KEPT THE MOIST HUMID AIRMASS IN PLACE THROUGH DAY 7. FOR POPS DURING THE PERIOD...THE MODELS DO NOT SHOW MUCH IN THE WAY OF A FORCING MECHANISM THROUGH WEDNESDAY...BUT THEN COULD SEE A BOUNDARY MOVE IN LATER IN THE PERIOD...AGAIN DEPEND ON THE BREAKING DOWN OF THE RIDGE. WITH NO FORCING MECHANISM...HAVE TRENDED FORECAST TO A MORE TYPICAL DIURNAL PATTERN WITH AFTERNOON AND EVENING CHANCES FOR SHOWERS/TSTORMS...ALTHOUGH...CAN SEE MOST AREAS REMAINING ON THE DRY SIDE TUE/WED. THE CHANCES FOR STORMS COULD INCREASE FOR THE END OF THE WEEK IF THE BACK DOOR FRONT MOVES IN AND BECOMES A FOCUS FOR CONVECTION. FOR TEMPERATURES...HAVE RAISED VALUES SOME COMPARED TO THE PREVIOUS FORECAST...BLENDING BETWEEN THE OLD FCST AND THE NEW WPC VALUES WHICH GENERALLY HAD VALUES IN THE LOW TO MID 90S FOR MOST AREAS AND LOWS IN THE LOWER 70S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCT TSTMS WILL AFFECT THE CWA THROUGH AROUND 02Z. A COLD FRONT MOVES ACROSS THE REGION OVERNIGHT. WINDS SHIFT TO THE NW AND ARE FAIRLY LIGHT INITIALLY THEN VEER TO THE NORTH AND INCREASE TOWARD MORNING. THESE NORTH WINDS (NORTHWEST AT SBY) MAY GUST TO NEAR 20 KNOTS AT TIMES. TSTMS MOVE OUT OF RIC JUST PRIOR TO 18Z. THE MAIN AREA OF TSTMS APPEAR TO TAKE AIM FOR PHF AND ORF NEXT FEW HOURS. SOME ISOLATED CONVECTION WILL STILL BE PSBL DURING THE REMAINDER OF THE AFTN. CONFIDENCE FOR TIMING AT SBY AND ECG ARE TOO LOW TO INCLUDE IN 18Z TAFS. VFR CONDS SHOULD PREVAIL OUTSIDE TSTMS WITH ONE EXCEPTION. CONDS MAY BE FAVORABLE FOR FOG (PROBABLY MVFR) AT SBY FOR A FEW HOURS...MAINLY DURING THE PRE DAWN HOURS. OUTLOOK...DRY WX & MAINLY VFR CONDITIONS ARE EXPECTED SATURDAY THROUGH SUNDAY AS HIGH PRES BUILDS OVER THE AREA. THERE WILL BE CHC FOR TSTMS EACH AFTN AND EVENING MONDAY THROUGH WEDNESDAY. && .MARINE... OLD FRONTAL BOUNDARY LIFTING BACK NORTH AS A WARM FRONT THIS MORNING. S-SW WINDS BEGIN TO INCREASE TODAY AHEAD OF THE APPRCHG COLD FRONT BUT ARE EXPECTED TO REMAIN BLO SCA LEVELS THROUGH THE EVENING HOURS. COLD FRONT CROSSES THE WATERS TONIGHT. MODELS HAVE DIFFERENT SOLNS WRT THE SURGE STRENGTH. GIVEN LOW CONFIDENCE FOR SCA HEADLINES...CAPPED WIND SPEEDS AT 15 KTS FOR LATE TONIGHT AND SATURDAY MORNING WITH THIS FCST PACKAGE AND LET DAY SHIFT FURTHER EXAMINE THE 12Z DATA. ANY SCA WUD BE MINIMAL (15-20 KTS OVER THE CHES BAY) AND LAST 2-4 HRS ARND 12Z SAT. COLD FRONT PUSHES OFFSHORE SATURDAY AS HIGH PRESSURE BUILDS OVER THE WATERS THROUGH SUNDAY. FLOW VEERS AROUND TO THE E-NE ON SUNDAY...BUT DO NOT ANTICIPATE MORE THAN 3 FT SEAS. HIGH PRESSURE PUSHES OFFSHORE SUN NIGHT AS A WARM FRONT LIFTS NORTH OF THE WATERS. FLOW RETURNS TO THE S-SW EARLY NEXT WEEK WITH SUB-SCA PERSISTING. && .TIDES/COASTAL FLOODING... WILL LET CURRENT ADVSRYS EXPIRE FOR THIS MORNING HIGH TIDE CYCLE. LEVELS JUST REACHED OR SLIGHTLY FELL SHORT OF MINOR FLOODING LEVELS. NEXT HIGH TIDE CYCLE ACROSS THE UPPER BAY PROGGED TO BE A FEW TENTHS OF A FOOT LOWER THAN CURRENT LEVELS. DO NOT PLAN ON ISSUING ANY ADVSRYS WITH THIS FCST PACKAGE FOR THE NEXT HIGH TIDE. DESPITE ANOMALIES BEING 1/2 TO 1 FOOT ABOVE NORMAL...LEVELS SHOULD REMAIN BELOW MINOR FLOODING THRESHOLDS WHICH WOULD BE HANDLED WITH A STATEMENT IF DEEMED NECESSARY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAS NEAR TERM...AJZ/MAS SHORT TERM...MAS LONG TERM...ESS AVIATION...LSA MARINE...MPR TIDES/COASTAL FLOODING...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 653 AM EDT FRI JUN 13 2014 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-141100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 653 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS TODAY. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 PM EDT FRI JUN 13 2014
NCZ012-013-VAZ063-071>073-081>083-087>090-092-131800-
CHARLES CITY-GREENSVILLE-HANOVER-HENRICO-HERTFORD-JAMES CITY-KING AND
QUEEN-KING WILLIAM-NEW KENT-NORTHAMPTON-PRINCE
GEORGE-SOUTHAMPTON-SURRY-SUSSEX-
1256 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND SOUTHEAST
VIRGINIA THROUGH 200 PM EDT...
AT 1255 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTWOOD TO BOOKER TO
BOONES CROSSROADS...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF TALLEYSVILLE TO 10 MILES SOUTH OF DISPUTANTA TO 8 MILES EAST OF
HALIFAX...MOVING EAST AT 25 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE MARGARETTSVILLE AROUND 100
PM EDT...
PALLS AROUND 105 PM EDT...
GALATIA AROUND 110 PM EDT...
LANESVILLE AROUND 115 PM EDT...
SHILOH AROUND 120 PM EDT...
ROSE GARDEN AROUND 125 PM EDT...
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3632 7744 3630 7756 3731 7733 3737 7724
3738 7725 3735 7727 3735 7729 3767 7726
3764 7669 3760 7665 3736 7671 3736 7675
3728 7672 3703 7678 3699 7685 3688 7682
3670 7693 3663 7689 3625 7699
GINGRICHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
132 PM EDT FRI JUN 13 2014
VAZ081-082-088-089-092-131815-
CHARLES CITY-PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-
132 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PRINCE
GEORGE...SURRY...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 215 PM
EDT...
AT 131 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DISPUTANTA TO HOMEVILLE TO
LUMBERTON...OR ALONG A LINE EXTENDING FROM DISPUTANTA TO 7 MILES
SOUTHWEST OF WAVERLY TO 12 MILES NORTHWEST OF COURTLAND...MOVING EAST
AT 20 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE WAVERLY AROUND 145 PM EDT...
CABIN POINT AROUND 205 PM EDT...
DENDRON AROUND 210 PM EDT...
IVOR AROUND 215 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3725 7693 3706 7689 3690 7688 3677 7728
3693 7728 3714 7732
GINGRICHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT FRI JUN 13 2014
VAZ063-071>074-076-078-081>085-089>091-131900-
CHARLES CITY-ESSEX-GLOUCESTER-HANOVER-HENRICO-JAMES CITY-KING AND
QUEEN-KING WILLIAM-LANCASTER-MIDDLESEX-NEW KENT-PRINCE
GEORGE-RICHMOND-SURRY-YORK-
200 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND SOUTHEAST
VIRGINIA THROUGH 300 PM EDT...
AT 159 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM POLLARDS CORNER TO BROWNS
CORNER TO TAYLORS CORNER...OR ALONG A LINE EXTENDING FROM 7 MILES
WEST OF SAINT STEPHENS CHURCH TO TALLEYSVILLE TO CLAREMONT...MOVING
EAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE RUMFORD AROUND 205 PM EDT...
WALKERTON AROUND 210 PM EDT...
HENLEY FORK AROUND 215 PM EDT...
ROSE GARDEN AROUND 220 PM EDT...
CENTERVILLE AROUND 225 PM EDT...
HOWERTONS AROUND 230 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3764 7651 3765 7654 3765 7656 3762 7653
3761 7650 3737 7644 3733 7660 3737 7665
3733 7663 3721 7712 3782 7729 3795 7662
GINGRICHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 PM EDT FRI JUN 13 2014
VAZ072-073-078-082>085-088>091-093-094-131930-
CHARLES CITY-GLOUCESTER-ISLE OF WIGHT-JAMES CITY-KING AND QUEEN-KING
WILLIAM-LANCASTER-MIDDLESEX-NEW KENT-NEWPORT
NEWS/HAMPTON-SURRY-SUSSEX-YORK-
229 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS THE MIDDLE PENINSULA
THROUGH 330 PM EDT...
AT 227 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LITTLE PLYMOUTH TO
LIGHTFOOT TO DENDRON...OR ALONG A LINE EXTENDING FROM KING AND QUEEN
COURT HOUSE TO NORGE TO 6 MILES NORTHEAST OF WAKEFIELD...MOVING EAST
AT 15 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE DRAGONVILLE AROUND 235 PM
EDT...
SKIMINO AROUND 240 PM EDT...
COLLEGE OF WILLIAM AND MARY AROUND 245 PM EDT...
JAMAICA AROUND 250 PM EDT...
CAMP PEARY AROUND 255 PM EDT...
NESTING AROUND 300 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3783 7648 3764 7644 3765 7656 3762 7653
3762 7644 3751 7642 3751 7643 3712 7653
3710 7660 3713 7664 3720 7663 3721 7672
3718 7677 3715 7673 3720 7668 3718 7666
3708 7666 3698 7697 3732 7687 3766 7693
GINGRICHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT FRI JUN 13 2014
VAZ063-070-071-131900-
CHESTERFIELD-HANOVER-HENRICO-
233 PM EDT FRI JUN 13 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND METRO AREA
THROUGH 300 PM EDT...
AT 233 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM RICHMOND HEIGHTS TO
BELLWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
DOWNTOWN RICHMOND TO 6 MILES NORTH OF CHESTER TO CHESTER...MOVING
NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
AREAS IMPACTED BY THESE HEAVY SHOWERS AND STORMS INCLUDE...
HIGHLAND SPRINGS...VARINA...RICHMOND HEIGHTS...AND RICHMOND
INTERNATIONAL AIRPORT.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3764 7725 3755 7722 3754 7723 3752 7721
3745 7719 3744 7720 3734 7748 3746 7752
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT FRI JUN 13 2014
VAZ048-049-062-132000-
FLUVANNA-GOOCHLAND-LOUISA-
255 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...FLUVANNA AND
GOOCHLAND COUNTIES THROUGH 400 PM EDT...
AT 254 PM EDT...NWS DOPPLER RADAR INDICATED A SMALL COMPLEX OF HEAVY
SHOWERS AND EMBEDDED STRONG THUNDERSTORMS...ORIENTED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF WALDROP TO LAKE MONTICELLO TO
ANTIOCH...OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF PALMYRA
TO 10 MILES NORTHWEST OF PALMYRA TO 10 MILES WEST OF
PALMYRA...MOVING NORTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
LAKE MONTICELLO AROUND 320 PM EDT...
BOSWELLS TAVERN AROUND 335 PM EDT...
TROY AROUND 340 PM EDT...
HAZARDS INCLUDE...
PEA SIZED HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3794 7838 3808 7825 3813 7822 3815 7816
3815 7812 3816 7811 3814 7805 3814 7800
3790 7806 3784 7845 3785 7845
05The Norfolk radar (KAKQ), 48 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
1 lightning. Local standard time, as filed.
Residence was struck by lightning on Vincent Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528320.